Arkansas, 2006Damaging Wind in Arkansas, August 21, 2006
August 21, 2006 · NWS LZK · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 21, 2:14 PM CST, 46 minutes earlier.
Area forecast discussion, Aug 21, 2:14 PM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
314 PM CDT MON AUG 21 2006
.SHORT TERM...TONIGHT THROUGH FRIDAY
MAIN CONCERN IN THE NEAR TERM IS COVERAGE...INTENSITY...AND
DURATION OF CONVECTION THAT HAS DEVELOPED THIS AFTERNOON.
RECENT OBSERVATIONAL DATA INDICATES SCATTERED TO NUMEROUS
CONVECTIVE CELLS ACROSS THE WESTERN HALF OF THE FORECAST AREA.
ACROSS CENTRAL AND SOUTHERN PORTIONS OF THIS AREA...THE ACTIVITY
APPEARS TO BE DRIVEN BY SMALL SCALE FORCING. THE ACTIVITY NOW
AFFECTING NORTHWESTERN ARKANSAS IS ORGANIZED AT THE MESOSCALE
LEVEL...AND WILL LIKELY AFFECT ALL OF THE NORTHERN CWA BY EARLY
EVENING. DAMAGING WIND GUSTS ARE EXPECTED WITH THE STRONGEST
STORMS THOUGH EARLY EVENING.
MOST OF THIS ACTIVITY IS EXPECTED TO DIMINISH SHORTLY AFTER
SUNSET.
A WEAK SURFACE BOUNDARY LOCATED ACROSS SOUTHERN PORTIONS OF THE
FORECAST AREA WILL MOVE SLOWLY SOUTH THROUGH TUESDAY. SLIGHTLY
COOLER...AND MORE STABLE CONDITIONS IS EXPECTED TO SLOWLY FILTER
FROM NORTHEAST TO SOUTHWEST ACROSS THE FORECAST AREA THROUGH MID
WEEK.
&&
.LONG TERM...FRIDAY NIGHT THROUGH MONDAY
MODELS ARE RATHER CHAOTIC IN THEIR SOLUTIONS IN THE EXTENDED TERM.
THERE HAS BEEN LITTLE AGREEMENT BETWEEN THE MODELS FOR THE PAST
SEVERAL DAYS AND POOR CONTINUITY BETWEEN MODEL RUNS. OVERALL THE
MODELS SEEM TO BE HEADING FOR A SIMILAR SOLUTION...BUILDING A RATHER
FLAT RIDGE UP ACROSS THE SERN US LATE IN THE EXTENDED TERM...BUT
THEY DIFFER CONSIDERABLY ON HOW THEY GET THERE FROM THE PRESENT
PATTERN.
FOR THE EXTENDED FORECAST I AM GOING TO USE A BLEND OF THE MODELS
AND CONSIDER THE AREA TO BE UNDER A PREDOMINANTLY ZONAL FLOW
PATTERN...AND WILL ACCEPT THE SOLUTION OF A RIDGE BUILDING INTO THE
AREA FROM THE SOUTHEAST BY SUNDAY AND MONDAY.
DURING THE EXTENDED TIME FRAME...ITS LIKELY THAT SEVERAL SHORTWAVES
WILL PASS ACROSS THE FORECAST AREA. THE CURRENT EXTENDED FORECAST
HAS LOW POPS THROUGH MUCH OF THE PERIOD...AND I WILL GO AHEAD AND
LEAVE THIS AS IS. AT THIS TIME RANGE...AND WITH THE MODELS IN A STATE OF
DISAGREEMENT...ITS TOO DIFFICULT TO NAIL DOWN ANY AREAS WHERE THERE
WILL BE GREATER CHANCES FOR PRECIP. IN ADDITION...THE LOWER LEVELS
OF THE ATMOSPHERE WILL LIKELY BE FAIRLY MOIST SO AT THE VERY LEAST
DAYTIME HEATING SHOULD PROVIDE AMPLE CHANCES FOR ISOLATED AFTERNOON
CONVECTION.
ONE OTHER POINT OF CONSIDERATION IN THE EXTENDED TIME FRAME IS A COLD
FRONT THAT THE MODELS ARE BRINGING DOWN OVER THE WEEKEND. EARLIER
RUNS HAD THE FRONT APPROACHING THE AREA ON SATURDAY...AND NOW THE
MODELS ARE GENERALLY PUSHING IT INTO NRN ARKANSAS BY SUNDAY. ONCE
AGAIN THE MODELS ARE HANDLING THE FRONT DIFFERENTLY AFTER THIS
POINT...AND THERE HAS BEEN CONSIDERABLE VARIATION BETWEEN MODEL RUNS. AT
THIS TIME I AM NOT EVEN CERTAIN IF THIS FRONT WILL MAKE IT MUCH
FURTHER SOUTH THAN THE AR/MO BORDER. THE GFS AND EUROPEAN MODELS ARE
BLOWING THE FRONT RAPIDLY THROUGH THE STATE AND BUILDING THE
ASSOCIATED HIGH MUCH FURTHER SOUTH THAN THE DGEX...WHICH TAKES THE
ASSOCIATED SURFACE HIGH AND MOVES IT ACROSS THE GREAT LAKES REGION.
THE GFS AND EUROPEAN MODELS SEEM TO BE PUSHING THIS FRONT THROUGH
MUCH TOO AGRESSIVELY...SO AT THIS POINT I AM GOING TO BE A LITTLE
MORE CONSERVATIVE AND BRING IT INTO NRN AR AROUND SUNDAY MORNING AND
STALL IT OUT SOMEWHERE ACROSS THE NORTHERN THIRD OF THE STATE...AND
GRADUALLY PUSH IT BACK NORTH ON MONDAY. FRANKLY THIS IS A BEST GUESS
AT THIS STAGE AND I WOULD NOT BE SURPRISED IF I HAVE TO MAKE
WHOLESALE CHANGES TO THIS FORECAST PERIOD OVER THE NEXT SEVERAL
DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR 74 89 69 91 / 50 20 20 20
HARRISON AR 67 87 65 89 / 60 20 20 10
HOT SPRINGS AR 73 90 68 92 / 60 30 30 20
PINE BLUFF AR 73 89 69 92 / 50 20 20 20
MOUNTAIN HOME AR 68 87 65 89 / 60 10 10 10
MONTICELLO AR 73 90 69 93 / 50 20 20 20
SEARCY AR 72 89 68 90 / 50 20 20 10
MOUNT IDA AR 73 90 68 92 / 60 40 30 20
RUSSELLVILLE AR 72 89 67 90 / 60 30 20 20
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...55 / LONG TERM...53
Hazardous weather outlook, Aug 21, 1:24 PM CST, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
224 PM CDT MON AUG 21 2006
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-221000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
224 PM CDT MON AUG 21 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FROM MID AFTERNOON
TO EARLY EVENING.
SEVERAL SMALL SCALE BOUNDARIES ACROSS THE REGION...WILL PROVIDE A
FOCUS FOR THUNDERSTORM DEVELOPMENT...IN AN MODERATELY UNSTABLE
ENVIRONMENT.
DAMAGING WIND GUSTS ARE THE PRIMARY THREAT WITH SEVERE THUNDERSTORMS
THAT DEVELOP.
ALSO...DUE TO THE SLOW MOVEMENT OF THESE STORMS...LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE.
THE SEVERE THREAT WILL DIMINISH QUICKLY AFTER SUNSET.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE WILL CONTINUE TO BE A CHANCE OF SHOWERS AND THUNDERSTORMS
THROUGH MUCH OF THE WEEK ASSOCIATED WITH OLD FRONTAL SYSTEMS OR
ASSOCIATED BOUNDARIES. ISOLATED STORMS WITH STRONG WIND GUSTS OR
LOCALLY HEAVY RAIN WILL REMAIN POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THROUGH 730 PM.
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK
ON CENTRAL ARKANSAS.
55
Thunderstorm Wind, Independence
- When
- August 21, 3:00 PM CST
- Where
- Independence County, Walnut Grove
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.833, -91.383
Thunderstorm winds downed a number of large tree limbs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Arizona, August 21, 2006$400,000 · 60 kt wind · 3 events
- Damaging Winds and Lightning Strike in Oklahoma, August 21, 20061 injured · $91,000 · 70 kt wind · 17 events
- Lightning Strike in Arizona, August 21, 2006$100,000 · 1 event
- Flood and Damaging Wind in Georgia, August 21 to 22, 2006$75,000 · 50 kt wind · 2 events
- Damaging Wind in Mississippi, August 21, 2006$60,000 · 50 kt wind · 1 event
- Lightning Strikes in Tennessee, August 21, 2006$50,000 · 2 events
- Flash Flood in New Mexico, August 21, 2006$50,000 · 1 event
- Damaging Wind in Arizona, August 21, 2006$45,000 · 56 kt wind · 1 event
- Damaging Wind in Oklahoma, August 21, 2006$40,000 · 56 kt wind · 1 event
- Damaging Wind in Mississippi, August 21, 2006$30,000 · 53 kt wind · 1 event
- Damaging Wind in Arizona, August 21, 2006$30,000 · 62 kt wind · 1 event
- Flash Flood in New Mexico, August 21, 2006$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532076.